Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 26, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Mar 18, 2021, 10:01 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2021, 10:01 PM CDT (03:01 UTC)
- Expired
- Mar 19, 2021, 2:46 PM CDT
- In force
- 17 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
210 WHUS73 KLOT 190301 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1001 PM CDT Thu Mar 18 2021 LMZ740>745-191115- /O.CAN.KLOT.GL.W.0008.000000T0000Z-210319T0900Z/ /O.NEW.KLOT.SC.Y.0026.210319T0301Z-210319T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1001 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast to 30 kt. Significant waves to 11 ft, occasionally to 14 ft. The Gale Warning is no longer in effect. * WHERE...Northeast Illinois and northwest Indiana nearshore waters. * WHEN...Until 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A few lingering 35 kt gales are possible across parts of the Illinois nearshore through midnight, but wind speeds will continue to ease tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
3 follow-up statements
578 WHUS73 KLOT 190812 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 312 AM CDT Fri Mar 19 2021 LMZ740>745-191615- /O.CON.KLOT.SC.Y.0026.000000T0000Z-210319T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 312 AM CDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds to 25 kt and waves of 4 to 7 feet, occasionally to 9 feet. * WHERE...Northeast Illinois and northwest Indiana nearshore waters. * WHEN...Until 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BORCHARDT
212 WHUS73 KLOT 191531 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1031 AM CDT Fri Mar 19 2021 LMZ740>745-192100- /O.CON.KLOT.SC.Y.0026.000000T0000Z-210319T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1031 AM CDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds to 20 kt and waves of 4 to 6 feet, occasionally to 8 feet. * WHERE...Northeast Illinois and northwest Indiana nearshore waters. * WHEN...Until 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
499 WHUS73 KLOT 191946 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 246 PM CDT Fri Mar 19 2021 LMZ740>745-192100- /O.CAN.KLOT.SC.Y.0026.000000T0000Z-210319T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 246 PM CDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Waves of 3 to 5 ft will continue into early evening, but will continue to subside tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 6:49 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 18, 6:49 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
649 PM CDT Thu Mar 18 2021
.SHORT TERM...
100 PM CDT
Through Tonight...
We will say good riddance to low pressure to our south through the
night. With some additional erosion of the lower level clouds and
increased pressure rises, expect winds will continue to gust to 45
or 50 mph through the afternoon hours due to increased mixing.
Precipitation rates have been manageable today, generally 0.1-0.3"
per hour, so not out of hand. Wet bulb values have been somewhat
low today, and with an isothermal layer near freezing the radar
has looked more impressive than has been occurring, but the lowest
layer is warm and deep enough to limit most locations to plain
rain today, though we will likely see some sleet and snow mix in
the higher precip rates as has occurred northeast IL earlier
today and ongoing in parts of northwest IN. Would imagine with the
ground warm that any minor accumulation would be brief, on grass
surfaces and would be limited.
As the low pulls east through the Ohio valley tonight, the
associated deformation rain will also depart. Winds will slacken,
but remain a bit gusty this evening before the pressure gradient
relaxes some more later tonight into Friday. Skies will also
clear thanks to sprawling high pressure across the upper Midwest.
This will make for a sub-freezing night area wide.
KMD
&&
.LONG TERM...
251 PM CDT
Friday through Thursday...
The weather pattern looks rather dry and quiet, but warming,
through the weekend as a large area of high pressure dominates
over the Great Lakes through Saturday night. Thereafter, the
weather pattern looks to become more active again into next week,
supporting some on and off again chances for showers.
The Great Lakes surface high will settle over our area Friday then
gradually shift over the eastern lakes region later in the weekend.
A very dry airmass accompanying this high will produce low
afternoon relative humidity values and sunny skies across the
area for Friday and Saturday. This should in turn help
temperatures moderate back to near 50 for inland areas on Friday,
though cooler weather will be felt near the lake. A southerly wind
shift is then expected to occur for Saturday as the surface high
centers itself to our east. The net result will be other tick up
in high temperatures Saturday and Sunday. Inland highs look to be
in the mid to upper 50s Saturday, and likely into the 60s
for Sunday.
Due to the presence of this very dry airmass, we are likely to
experience minimum afternoon relative humidity values drop into
the 20 to 30 percent range each afternoon. Fortunately the winds
look to remain rather light for Friday and Saturday. However,
southerly winds do look to increase some for Sunday, so we will
have to monitor the fire weather threat this day. The current
forecast mentions gusts up to 25 mph, mainly over north central
IL. If these winds end up being a bit higher, we could have more
of a fire weather threat as our fuels should dry out rather well
over the next 48 hours.
Little has changed in the overall forecast next week as a series
of West Coast storms carve out a deep trough over the western
CONUS early in the week. Guidance continues to show good agreement
in the large scale evolution, with a portion of the trough
lifting NNE across the Great Plains Monday night and Tuesday. An
associated cold/occluded front will bring a band of potentially
moderate to briefly heavy rain and maybe a few embedded
thunderstorms across the area during this time. A second stronger
storm system is then progged to lift northeast across the Upper
Mississippi River Valley and bring another chance rain late
Thursday into Friday.
KJB
&&
.AVIATION...
For the 00Z TAFs...
Aviation forecast concerns for this TAF period include:
-Strong north-northeast winds continuing into the early evening,
but gradually subsiding with time
A strong low pressure system over the Ohio Valley continues to be
responsible for a tight surface pressure gradient across the area
that has fostered sustained 20-30 kt north-northeast winds at the
surface late this afternoon. Modest mixing into the lower rungs
of a 50 kt 850 mb low-level jet has allowed peak gusts to climb
just above 40 kts at many of the terminals, but with loss of
diurnal heating and the low pressure to our southeast continuing
to track eastward, expect winds to gradually subside through the
evening and overnight hours.
Surface high pressure currently over Lake Superior will drop
southeastward towards the area over the next 24 hours, which will
cause winds to continue their downward trend and veer to become
more easterly by Friday evening. Skies are expected clear out
later tonight and remain clear through most of the day tomorrow as
the high pressure gets closer to our forecast area.
Ogorek
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108 until 7 PM
Thursday.
Lakeshore Flood Advisory...ILZ006-ILZ103-ILZ104 until 11 AM
Friday.
IN...Lakeshore Flood Advisory...INZ001 until 11 AM Friday.
Wind Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 7 PM
Thursday.
Lakeshore Flood Advisory...INZ002 until 7 AM Friday.
LM...Gale Warning...nearshore waters until 4
AM Friday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Mar 18, 3:20 PM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 320 PM CDT Thu Mar 18 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-192030- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 320 PM CDT Thu Mar 18 2021 /420 PM EDT Thu Mar 18 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Elevated Non thunderstorm wind Risk. Elevated Lakeshore Flood Risk. DISCUSSION... Northeast winds will gust to 45 to 50 mph through early evening. These strong winds will continue to produce high waves on southern Lake Michigan which will present a threat of lakeshore flooding along the Illinois and Indiana Lake Michigan shores through early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday... Limited Non Thunderstorm Wind Risk. Sunday... Elevated Fire Weather Risk. Tuesday... Limited Non Thunderstorm Wind Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-192030- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 320 PM CDT Thu Mar 18 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Gale force winds and or very hazardous waves. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday... Hazardous conditions for small craft are likely. KJB Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:26 PM CDT | River Flood Advisory | LOT | Iroquois | 45 hr |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.